VIIBRYD

THERE’S A NEW SSRI HYBRID ON THE MARKET that purportedly has no sexual side effects.  Since this is the claim made by most drug companies marketing new psychotropic medications, do we believe this claim? So far, anecdotal evidence and online reports suggest that Viibryd (vilazodone hydrochloride), for many users, is living up to this claim. It also appears to be useful for treating both depression and anxiety – a common symptom cluster.  Viibryd attained FDA approval in January, 2011.   It  is manufactured by Trovis Pharmaceuticals. The company states that “Vilazodone is a novel agent that combines the antidepressant activity of serotonin reuptake receptor inhibition with partial agonist activity for 5HT1A, a common initial treatment for anxiety.” In my mind it is still too early for a comprehensive understanding of the efficacy and side effects of this medication. That said, reports from my practice and from online discussion groups make me hopeful that this medication may be helpful for people suffering from depression and anxiety without causing the prevalent side effects of other SSRIs.

About Carolyn

I am a licensed clinical psychologist with a private practice in Cambridge. MA.
This entry was posted in Uncategorized. Bookmark the permalink.

10 Responses to VIIBRYD

  1. Les says:

    I’m on my fourth day on 40mg Viibryd. The nausea and diarrhea are starting to fade. Thank goodness. As for the anti-depressant effect, I feel o.k. I think, even at this early stage, things are looking up now that the aforementioned initial side effects are diminishing. The sexual side effects claim is yet to be tested. I’ve been through several anti-depressants over the years. There is almost always a tough start up phase. Viibyrd is no exception but not too difficult, either.

  2. K says:

    I started viibryd about 2 months ago. I worked my way up from 10mg to 40mg. I ended up going back down to the 20mg because the 40mg was too much for me. This is my first anti-depressant that I have stuck with. I tried some others but this is the one i like. As far as sexual side-effects they still exist but arent that bad. The desire and all that is still there but not as strong. And the climaxing pleasure isnt as intense but hey I still get it and want lol. Hope this helps someone with their decision. Oh yeah it still gives me the runs sometimes.

  3. J says:

    I’m on my 6th month and at 20mg. 4omg was too much for me as well. It made me feel weird. However I’m starting to think the 20 is not working as well now. Although my depression is at bay I seem to be experiencing more anxiety than ever. Which turns into a depression like episode. And my sexdrive is nill! All that being said, viibryd made me feel more balanced than any other drug I’ve tried until now. . . .

  4. xhqourpa says:

    Superb post. I really enjoyed reading through it. I have been a relatively consistent visitor of your website lately, as you usually have loads of great info, but I decided I would at last switch from lurker to commenter :) Have a good one, look forward to seeing more!

  5. ANA says:

    I just took my first 10 mg Viibryd and I am very nervous after reading several different blogs on different sites! I have been on Pristiq for the past 4 years for anxiety, but it seems to not work anymore, so my doctor switched me to Viibryd. I don’t want to gain weight and I def. don’t want to lose my sex drive! But the zombie like feeling that I have been reading about really scares me! I’m a mother of 4, teacher, and student. I don’t have time to be lazy or lethargic. Thanks for your posts some have made me feel better!

  6. Gay Lail says:

    I hope this medication will serve it’s potential need to those who dare to take it. I started on the Viibryd Sample Pak and initially, like the first day was okay. On day 2, the nausea and diarrhea set in. OMG..it was downhill from that point on. Going into the second week of 20 mg..I was so nauseated, food was sickening, diarrhea was at it’s worse, unine… I noticed was dark (not sure of the reason for that), at night the restless leg syndrome, vivid dreams started and going to sleep was of no avail. I spent most nites staring at the ceiling waiting on sleep to come to avoid the horrible symptoms from the medication. I took the doctors recommendation to give it some time but three week was my limit. I had intended to stay at 20 mg and half the 40 mg tablets. I knew going up in strength would likely make the symptoms worse, if that was possible. Brain zaps from d/c’ing this medicine was another hurdle to cross. Oh, and not to leave anything out the headaches were “Killers”. Seemed to be no relief in sight! Flatulence (gas) was a major problem as it kicked in about week 2. I can’t really say ANYTHING good about this drug as for myself. All drugs get different reactions to each individual but this was the most horrific drug I had ever consumed. I am starting Prozac after having been on Efferox for 10 years (which was a wonderful drug for me, but suddenly quit working). I lost 4#”s in 2 weeks which is definitely not the way to go for weight loss programs. I had an elevated BP when I had a follow-up with my doctor to get a new med to try. I would encourage other options as there are many good drugs out there.. before taking Viibyrd. I have never in my life experienced side effects from medications to this extreme. As far as being tolerant to your sex life ….I could have cared less. :( Hopefully Prozac will be gentle in that area. Good luck to those who do adventure there!!!

  7. Theo Desort says:

    I would like to thank you for the efforts you’ve put in writing this website. I really hope to view the same high-grade blog posts from you in the future as well. In fact, your creative writing abilities has inspired me to get my own, personal website now ;)

  8. P rodriguez says:

    THIS MEDICATION BLEW MY MIND! THE 3RD DAY OF 40 MG IT WAS LIKE I WAS UNDER GOING SHOCK TREATMENTS! THE PAIN WAS SO BAD AND THE AREAS OF MY HEAD I FELT THE SHOCK LIKE PAIN IS STILL SORE. SPOKE TO MY DR HE SAYS DROP BACK DOWN TO 10 MG ONCE AGAIN SHOCK TREATMENT
    LIKE PAIN IN MY HEAD. WHAT HAVE I DONE I SHOULD HAVE NEVER TAKEN THIS DRUG.

  9. Jasmine says:

    I see you share interesting things here, you can earn some extra cash, your website has
    big potential, for the monetizing method, just type in google –
    K2 advices how to monetize a website

  10. Fascinating blog! Is your theme custom made or did you download it from somewhere?
    A design like yours with a few simple adjustements would really make my blog stand out.
    Please let me know where you got your theme.
    Cheers

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>